Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 409, NWS Tulsa, OK

October 20, 1994Rogers County, Tulsa County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 20, 1994, 1:30 AM CDT for Rogers County, Tulsa County, Washington County, Oklahoma. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
Oct 20, 1994, 1:30 AM CDT (06:30 UTC)
Expired
Oct 20, 1994, 2:15 AM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Rogers County, OK, Tulsa County, OK, Washington County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 6.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 200632 RRA
SVRTUL
OKC131-143-147-200715-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
130 AM CDT THU OCT 20 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  215 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...NORTHERN ROGERS COUNTY...NORTHERN TULSA COUNTY
   ...SOUTHERN WASHINGTON COUNTY
 
AT 130 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 8 MILES NORTHEAST OF SKIATOOK. THE STORM WAS MOVING EAST AT
30 MPH. VERA...COLLINSVILLE...OOLOGAH AND FOYIL ARE IN THE PATH OF THIS
STORM.
 
 
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 65 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD BE ALERT FOR WATER ON ROADWAYS AND NEVER
DRIVE ONTO A FLOODED ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 9:11 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Oct 19, 9:11 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT WED OCT 19 1994

MESONET SHOWING SLGTLY LOWER DWPTS OVR NERN OK THIS EVNG AS WK BNDRY
RMNS DRAPED ACRS THE AREA.  WL ADD A MENTION OF FOG ONCE AGN TNGT...
MAINLY OVR CNTL AND SRN PART OF FA...OTHRWS NOT MUCH TO CHG FRM AFTN
PKG.  HV CONTD TO SEE A FEW SHWRS TRYING TO BRK OUT OVR SRN PART OF
FA...SO LOW POPS LOOK OKAY FOR TNGT W/ SATL SHOWING FEW CLDS OVR
ABT SRN HALF AND OKC H85 DWPT +12.

...04...

.TUL...NONE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 2:12 AM CDTSevere Thunderstorm WarningTSAMayes48 min
Oct 20, 2:19 AM CDTSevere Thunderstorm WarningTSARogers26 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.